Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 4, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Mar 9, 2000, 9:40 AM EST for Chenango County, New York. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2000, 9:40 AM EST (14:40 UTC)
- Expired
- Mar 9, 2000, 10:10 AM EST
- In force
- 30 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Chenango County, NY
The radar
The Binghamton radar (KBGM), 45 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 2.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 091439 SVRBGM NYC017-091510- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 940 AM EST THU MAR 9 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHENANGO COUNTY IN CENTRAL NEW YORK * UNTIL 1010 AM EST * AT 935 AM EST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF NORWICH... MOVING NORTHEAST AT 55 MPH. * THE FOLLOWING LOCATIONS ARE IN THE PATH OF THIS STORM NORWICH AROUND 945 AM EST SHERBURNE AROUND 955 AM EST NEW BERLIN AROUND 955 AM EST THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL WHICH MAY CAUSE DAMAGE TO PROPERTY AND SERIOUS INJURY TO PEOPLE AND LIVESTOCK. DAMAGING WINDS AND TORRENTIAL RAIN ARE ALSO LIKELY WITH THIS STORM. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. JC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 4:56 AM EST, 4 hours 44 minutes earlier.
Area forecast discussion, Mar 9, 4:56 AM EST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR TYPO NATIONAL WEATHER SERVICE BINGHAMTON NY 325 AM EST THU MAR 9 2000 CURRENT SAT IMAGERY SHOWS WAVES OF MAINLY MID/HI LVL CLDS CROSSING NY/PA ATTM...WITH NEAREST PCPN WELL NW OF THE FA UP NEAR COLD FRNTL BNDRY DRAPED ACRS THE NRN LKS RGN AND SRN CAN. XPCT THIS GENERAL SCENARIO TO HOLD THRU ABT MIDDAY ALLOWING A FAIR AMT OF SOLAR INSOLATION THIS MRNG. DURG THE AFTN...MODELS IN REASONABLE AGREEMENT IN DVLPG N-S ORIENTED PRE-FRNTL TROF AND SWEEPING THIS FEATURE EWD ACRS THE CWA IN THE 18Z-00Z TIME FRAME. AT THE SAME TIME...WELL DEFINED S/WV TROF SUPPORTING OCCLUDED MIDWESTERN SFC LO IS PROGGED TO MOVE ACRS THE LWR GRT LKS WITH MID LVL COOLING/HGT FALLS STARTING TO IMPINGE ON NY/PA. MID 50S SFC DEW PTS SURGING INTO LWR MI ATTM AND FEEL THIS TYPE OF ENVIR CUD WELL AFFECT AT LEAST WRN PTNS OF THE FA BY LATE AFTN/ERLY EVE DRIVEN BY LL JET. ALL OF THIS POINTS TWDS STEEPENING LAPSE RATES/INCRG INSTAB. CONVECTION SHUD BE ABLE TO DVLP FAIRLY EASILY THIS AFTN WITH ABV MENTIONED TROF AND VORT MAX THE MAIN TRIGGERS. DON/T FEEL THAT 700-1100 CAPES SHOWN BY THE ETA ARE UNREASONABLE. THERE APPEARS TO BE ENUF DEEP LYR SHEAR TO SUPPORT SQUALL LN DVLPMT WITH ISOLD WDMG THE MAIN THREAT. SPC SEEMS TO AGREE. EVEN THO SVR THREAT IS MARGINAL...WILL ISSUE SPS SINCE THIS CUD BE THE FIRST EVENT OF THE SEASON. POPS GRADUATED FROM LKLY WRN/NRN ZNS TO CHC SE BASED MAINLY ON TIMING. NOT TO GET LOST IN THE SHUFFLE ARE THE VERY WARM TEMPS...SO ZNS WILL BE HEADLINED FOR PSBL RECORDS AGN TDY. TNT...COLD FRNT PUSHES THRU ARND MIDNIGHT NWRN ZNS AND CLOSER TO DAYBRK IN THE CATSK/POCONOS. MOST OF THE PCPN SHUD FALL ERLY TNT AS THE MAIN S/WV MOVES ACRS. AS THE COLDER AIR STARTS COMING IN AFTR 06Z...PCPN SHUD BE TAPERING OFF...SO ANY PD OF FRZN PCPN LOOKS TO BE BRIEF. LWRD MIN/S A FEW DEGS FROM PREVIOUS FCST LOOKING AT QUICKLY FALLING TEMPS JUST BEHIND THE FRNT ATTM AND ALSO TO BLEND BETTER WITH COLDER AND PREFERRED FWC TEMPS. FRI...LL MOIST IS SLOW TO DEPART. IN ADDITION...ANOTHER MID LVL WV APPCHS UPSTATE NY IN THE AFTN. HOWEVER...MOST OF THE PVA/LIFT WITH THIS SYS APPEARS TO AFFECT OUR NRN ZNS WHERE PUSH OF DRIER AIR FROM THE N WILL IMPACT FIRST. CONSEQUENTLY...THINK PCPN WILL BE RATHER LGT AND SPOTTY THIS PD. KNOCKED POPS DOWN FROM LKLY TO CHC. ALSO NUDGED MAX TEMPS DOWNWARD ONCE AGN. STILL SOME UNCERTAINTY WITH THE TRACK OF THE UPCOMING WEEKEND SYS...SO FELT IT BEST TO LEAVE EXTENDED FCST ALONE FOR THE TIME BEING. GUIDANCE TEMPS SIMILAR AND ACCEPTED TDY...BUT FWC/S SEEM TO HAVE A BETTER HANDLE ON SHALLOW COLD AMS COMING IN FOR LT TNT/FRI. WRK ZNS GONE. FINALS WIBIS BY 345. .BGM...NONE. JUREWICZ
In the hours before
Special weather statement, Mar 9, 3:49 AM EST, 5 hours 51 minutes before
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-091608- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 349 AM EST THU MAR 9 2000 ...THERE IS A RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EARLY EVENING ACROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA... A COLD FRONT IS EXPECTED TO APPROACH THE REGION THIS EVENING. SHOWERS AND THUNDERSTORMS SHOULD BREAK OUT AHEAD OF THIS SYSTEM DURING THE AFTERNOON OVER CENTRAL NEW YORK...SPREADING INTO NORTHEAST PENNSYLVANIA BY EARLY EVENING. INCREASINGLY MOIST UNSTABLE AIR ALONG WITH STRONG WINDS ALOFT ACROSS THE AREA WILL CREATE A POTENTIALLY FAVORABLE ENVIRONMENT FOR SEVERE THUNDERSTORMS. IT APPEARS THAT THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE ACROSS THE CENTRAL SOUTHERN TIER AND FINGER LAKES REGIONS OF CENTRAL NEW YORK...FROM ROUGHLY HORNELL THROUGH PENN YAN...AUBURN...AND SYRACUSE. THE PRIMARY THREAT WILL BE FROM HIGH WINDS. IF THE PROSPECTS FOR SEVERE THUNDERSTORMS BECOME MORE CERTAIN... WATCHES AND/OR WARNINGS COULD BE ISSUED LATER TODAY. FOR THE LATEST UPDATES...STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS. INFORMATION CAN ALSO BE OBTAINED FROM THE BINGHAMTON NATIONAL WEATHER SERVICE WEB SITE AT www.nws.noaa.gov/er/bgm. JUREWICZ
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 2:41 PM EST | Severe Thunderstorm Warning | BGM | Yates | 49 min |
| Mar 9, 3:07 PM EST | Severe Thunderstorm Warning | BGM | Cayuga, Seneca | 53 min |
| Mar 9, 5:08 PM EST | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 67 min |
| Mar 9, 6:34 PM EST | Severe Thunderstorm Warning | BGM | Sullivan | 41 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.